MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Explant date: not applicable as lens remains implanted.Initial reporter name and address - telephone number:(b)(4).The particle was not returned for evaluation as it was discarded as well as the preloaded inserter, additionally the intraocular lens remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a fragment in the injector was injected into the eye.It was 2 x 1.5mm and white.The fragment was removed from eye and once dried it was blue.The lens was fully inserted and remains implanted.The patient is fully recovered.Through follow-up it was learned that the particle and preloaded inserter was discarded.No further information is available.
 
Additional Manufacturer Narrative
Device evaluation: no material was received as part of this return.Evaluation of the provided photo revealed the alleged foreign material.The material could be observed to be blue per the initial complaint.The original folding carton could also be seen.The nature of the alleged foreign material could not be confirmed from a photo.The complaint issue of foreign material was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency or product malfunction.No nonconformity report, documentation or labeling changes, and escalations required.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15173100
Report Number3012236936-2022-02104
Device Sequence Number20413603
Product Code HQL
UDI-Device Identifier05050474558380
UDI-Public(01)05050474558380(17)250128
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model NumberPCB00
Device Catalogue NumberPCB0000260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer09/25/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown